Alert archive / Ohio / Special Weather Statements in 2025

Special Weather Statement, NWS Cleveland, OH

June 18, 2025Lucas County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 18, 2025, 11:21 AM EDT for Lucas County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2025, 11:21 AM EDT (15:21 UTC)
Expired
Jun 18, 2025, 12:15 PM EDT
In force
54 min
Issued by
NWS Cleveland, OH
Hail
0.50 in
Wind
50

County Lucas County, OH

The radar

The Detroit radar (KDTX), 116 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 3.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

230 
WWUS81 KCLE 181521
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
1121 AM EDT Wed Jun 18 2025
 
OHZ003-006-007-181615-
Wood OH-Ottawa OH-Lucas OH-
1121 AM EDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT OTTAWA...CENTRAL WOOD AND LUCAS
COUNTIES THROUGH 1215 PM EDT...

At 1120 AM EDT, Doppler radar was tracking a strong thunderstorm near
Weston, or near Bowling Green, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Toledo, Bowling Green, Swanton, Perrysburg, Oregon, Sylvania,
Rossford, Waterville, Northwood, Whitehouse, Holland, Weston, Maumee,
Ottawa Hills, Walbridge, Millbury, Haskins, Grand Rapids, Tontogany,
and Clay Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
      4171 8345 4170 8346 4169 8344 4170 8344
      4169 8343 4169 8335 4171 8334 4167 8327
      4166 8326 4127 8375 4136 8389
TIME...MOT...LOC 1520Z 222DEG 25KT 4141 8377 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 18, 10:02 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 18, 10:02 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1002 AM EDT Wed Jun 18 2025

.SYNOPSIS...
A cold front will move across the region this evening and
overnight. A strong upper level ridge of high pressure will
build over the Ohio Valley this weekend into early next week
and bring a Heat Wave across the region.

&&

.NEAR TERM /THROUGH THURSDAY/...
10:00 AM Update:

Key Messages:

-The main focus will be the potential for severe weather this
 afternoon and evening.
-There is an Enhanced Risk (level 3 of 5) for severe storms
 across Northwest OH.
-There is a Slight Risk (level 2 of 5) for severe storms across
 North Central OH.
-There is a Marginal Risk (level 1 of 5) for strong to severe
 storms across Northeast OH and Northwest PA.
-Primary severe weather hazard will be damaging wind gusts
 followed by large hail.
-There is an isolated/lower-end tornado threat for mainly
 Northwest OH this evening.
-It is looking likely that there will be two rounds of
 thunderstorms today into tonight...one will push in from the
 west late this morning into early this afternoon, with isolated
 severe weather and locally heavy rainfall possible. The next
 will push in from the west early this evening. The severe
 threat is greater with the evening round, though uncertainty
 exists due to later timing (especially farther east) and pre-
 frontal convection working over the environment.

Made some adjustments to POPs, QPF, and hourly/max temperatures
through this evening. A cluster of convection is moving out of
Indiana and into Northwest OH. This cluster is not modeled all
that well, though the 6z 3km NAM and recent HRRR runs somewhat
pick up on it. This convection is ahead of the stronger forcing
and shear, but will likely carry across our area to some extent
through the early-mid afternoon hours. Some additional
convection will likely try firing along a lake breeze from near
Cleveland points northeast early-mid afternoon. The environment
won't be overly supportive for severe weather with this first
round of convection, though locally heavy rain and/or isolated
stronger wind gusts/hail are possible. The main forecast impact
with this convection is to increase POPs earlier in the day and
to lower temperatures slightly around peak afternoon heating.

Greater forcing/shear and likely another round of convection
arrives from the west this evening, likely bringing greater
severe potential, especially to Northwest OH. Synoptically,
severe weather potential is more evident with the evening round
of convection. However, a weakening trend is likely through the
evening as this next round pushes east across our area, with
further uncertainty added by potential for afternoon convection
to leave a more worked-over airmass across our area. Thus, while
the evening convection has greater potential to produce
organized severe weather, there remains some uncertainty. The
highest confidence in severe weather with this evening's
convection is in the Enhanced Risk across Northwest OH, likely
between 6-8 PM along I-75 (including Toledo-Findlay).

Previous Discussion:

We are starting off this morning warm and humid with quiet
weather over Northern Ohio and northwest Pennsylvania. The
latest model guidance and trends indicate that most of today
may be relatively quiet with a chance for a few showers or
isolated pop-up storms later this morning into the afternoon.
Our atmosphere is very juicy with a tropical-like airmass and
rich moisture content. PW values are up to 1.9 inches and with
daytime heating, it won't take much to develop some isolated
widely scattered convection. We kept POPs 20 to 35 percent
this morning through mid afternoon. There is some scattered
convection developing this morning over towards Chicago and
northwest Indiana. There is a chance that area of convection
will continue to develop as it moves East-northeastward later
this morning into the early afternoon. It could eventually clip
areas of far northwest Ohio and towards the Lake Erie Islands.
If that scenario does happen, it could also drop some outflow
boundaries into our area and help with development of additional
convection. That is one possibility that we may have to watch
for and nowcast later today. High temperatures will range from
the low 80s over NWPA and the mid 80s for NEOH. The warmest
temps will be over NWOH in the the upper 80s this afternoon.

A developing and strengthening surface low will track from the
western Ohio Valley into the southern and eastern Great Lakes
region later today through early Thursday morning. This low
pressure system will drag a cold front across the area tonight
into early Thursday morning. As this surface low slowly deepens
tonight and passes by to our north, we will see an increase in
our southerly to southwesterly winds late this afternoon into
tonight. Southwest winds will increase to 15 and 20 mph and
gusts up to 30 mph overnight.

The time window that we all should stay weather aware for is
generally between 6 pm and 2 am, maybe a little later if the
severe storms last longer into the overnight. A broken line of
severe convection will develop west of our local area by mid to
late afternoon over the western Ohio Valley. Once this
convection develops and gets going later this afternoon, we
will have a better idea of the timing into NWOH and points
eastward this evening. The past few runs of the high-res model
guidance has trended a few hours faster on the timing and
impacting NWOH early this evening between 5 pm and 8 pm. These
storms will be moving rather quickly from west to east between
50 and 60 mph possibly. The time window for severe weather for
north central and northeast Ohio appears to around 8 pm to 11
pm. And if the storms hold together, may impact northwest PA
between 11 pm and 2 am. Those approximate times are subject to
change but gives some insight of expectation at this moment.

The axis of the mid and level trough will swing through our
region on Thursday. We will continue with the chance for
scattered rain showers and maybe some isolated thunder during
the day Thursday with the higher POPs favoring the morning and
midday. Rain chances will quickly taper off from west to east
during the afternoon as the weather system pulls away.
Considerable cloudiness and push of a slightly cooler, less
humid airmass will follow the cold front passage on Thursday
with high temps in the mid to upper 70s.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Broad upper level trough will continue to exit to the east
Thursday night as a ridge aloft and at the surface builds into
the region from the west. Thursday night will be the mildest
night of the short term as lows settle in the upper 50s to lower
60s in the wake of the upper trough and surface cold front.
High pressure remains nestled south of the local forecast area
this weekend and will allow for warm, moist air to advect from
the Gulf. Highs on Friday will rise into the upper 70s to lower
80s with lows in the mid to upper 60s. Heat becomes established
by Saturday as highs rise into the mid 80s to low 90s with
little overnight relief as lows settle in the upper 60s to mid
70s Saturday night.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Hot and humid weather is expected to last through the long term
period with potentially record breaking heat by early next week.
High temperatures are forecasted to rise into the 90s Sunday through
Tuesday coupled with dew points in the upper 60s to lower 70s.
Little overnight relief is expected as overnight lows settle in the
mid 70s each night. Maximum heat index values through the long term
will range between the upper 90s to 100F with Heat Advisories
possibly needed through early next week. Next best chance for
afternoon showers and thunderstorms will be on Tuesday as a
shortwave moves overhead.

&&

.AVIATION /12Z Wednesday THROUGH Sunday/...
The key aviation weather message for this early morning TAF
update will be mainly VFR flight category conditions are
expected outside of any scattered showers and thunderstorms.
Pilots and our aviation partners should stay weather aware later
today for the potential of strong to severe convection that
could impact area airports this evening into the overnight.
There is a slight to enhance risk for the severe weather threat
and we have some approximate timing mentioned in PROB30 groups
from 22z to 06z this evening in all area TAFs.

We have mostly VFR across the area this morning but there are
some pockets of lower stratus with IFR to low end MVFR ceilings
around YNG, CAK, and MFD. We put in a TEMPO through 14z of this
low stratus deck. We expect that stratus to lift out rather
quickly by mid morning. Most if not all locations should have
VFR later this morning through the afternoon. There could be
some widely scattered pop-up convection that develops midday
into the afternoon that may area. The time window to pay more
attention to and stay weather aware for aviation impacts will be
between 22z and 06z this evening for strong to severe
convection to move from west to east across the area. We have
PROB30 groups and some more specific timing in all the TAFs.
Northwest and north central Ohio will be possibly impacted early
evening. Further east across NEOH and NWPA, it will be later in
the evening or overnight. With this broken line of storms, a
brief period of MVFR to IFR conditions are expected with the
heavier convection. Strong to potentially severe wind gusts will
be possible with any of the more robust convection that moves
through.

Winds are starting out this morning from the south-southwesterly
direction 5 to 10 knots. Those SSW winds will increase late
this morning 8 to 12 knots into the afternoon with some gusts up
to 20 knots. By this evening after 00z into the overnight, the
SSW winds will increase 10 to 16 knots and likely gusts of 25
knots.

Outlook...Non-VFR likely with scattered showers and isolated
storms Thursday. A large high pressure system will build over
the region over the weekend into early next week with fair skies
and quiet weather.

&&

.MARINE...
Southerly winds generally around 10 knots will continue through this
evening before increasing to 15-20 knots and shifting to the
southwest tonight. Elevated southwesterly to westerly winds 15-20
knots will continue through Thursday morning. Highest wave heights
building to 3-5 feet should remain limited to open waters through
Thursday morning given the offshore component.  Opted to hold off on
any small craft advisories with this forecast package and wait
another forecast cycle to better determine magnitude and timeframe
of elevated wind speeds.

Westerly winds will diminish to 5-10 knots through Thursday as high
pressure builds across the region through the end of this week. A
warm front will lift north across the lake on Saturday which will
increase southwesterly winds to 10-15 knots before they diminish to
5-10 knots on Sunday as high pressure persists.

&&

.CLIMATE...
Daily Record High Maximum Temperatures

Date    Toledo         Mansfield      Cleveland      Akron          Youngstown     Erie

06-22   99(1988)       95(1988)       98(1988)       97(1988)       97(1933)       94(1988)
06-23   96(1911)       91(1964)       94(1948)       94(1923)       94(1943)       92(1964)
06-24   95(2005)       93(1933)       96(1952)       95(1923)       93(1952)       92(1952)
06-25   104(1988)      101(1988)      104(1988)      100(1988)      99(1988)       100(1988)

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...77
NEAR TERM...77/Sullivan
SHORT TERM...13
LONG TERM...13
AVIATION...77
MARINE...13
CLIMATE...
Hazardous weather outlook, Jun 18, 3:47 AM EDT, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
347 AM EDT Wed Jun 18 2025

LEZ061-147>149-167>169-OHZ012>014-022-023-033-089-PAZ001>003-190800-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-on-
the-Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-
the-Lake to Conneaut OH beyond 5 nm off shoreline to US-
Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lake-Geauga-Ashtabula Inland-Portage-Trumbull-
Mahoning-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
347 AM EDT Wed Jun 18 2025

This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and
northwest Pennsylvania.

.DAY ONE...Today and tonight.

There is a marginal risk (level 1 of 5) for the potential of a few
strong to severe thunderstorms this evening into the overnight across
Northeast Ohio and Northwest Pennsylvania. The primary hazard will
be damaging winds and large hail. Localized heavy rainfall may also
be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A strong upper level ridge of high pressure will build over the Ohio
Valley this weekend into early next week and bring a Heat Wave across
the region. Afternoon temperatures will climb into the lower and
middle 90s Sunday through Tuesday. Heat indices will approach 100 to
103 degrees. Daily record high temperatures may be possible early
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>146-162>166-OHZ003-006>011-017>021-027>032-036>038-047-190800-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-
Hancock-Seneca-Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-
Wayne-Stark-Marion-Morrow-Holmes-Knox-
347 AM EDT Wed Jun 18 2025

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

There is a slight risk (level 2 of 5) for the potential of severe
thunderstorms this evening into the overnight across north central
and northwest Ohio, generally west of a line from Cleveland to Mount
Vernon. There is an enhanced risk (level 3 of 5) for severe weather
across northwest Ohio this evening. The primary hazard will be
damaging winds and large hail. An isolated tornado threat may be
possible for areas of Northwest Ohio this evening. Localized heavy
rainfall may be possible with these storms tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A strong upper level ridge of high pressure will build over the Ohio
Valley this weekend into early next week and bring a Heat Wave across
the region. Afternoon temperatures will climb into the lower and
middle 90s Sunday through Tuesday. Heat indices will approach 100 to
103 degrees. Daily record high temperatures may be possible early
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

In the hours before

Special weather statement, Jun 18, 11:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1121 AM EDT Wed Jun 18 2025

OHZ003-006-007-181615-
Wood OH-Ottawa OH-Lucas OH-
1121 AM EDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT OTTAWA...CENTRAL WOOD AND LUCAS
COUNTIES THROUGH 1215 PM EDT...

At 1120 AM EDT, Doppler radar was tracking a strong thunderstorm near
Weston, or near Bowling Green, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Toledo, Bowling Green, Swanton, Perrysburg, Oregon, Sylvania,
Rossford, Waterville, Northwood, Whitehouse, Holland, Weston, Maumee,
Ottawa Hills, Walbridge, Millbury, Haskins, Grand Rapids, Tontogany,
and Clay Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
      4171 8345 4170 8346 4169 8344 4170 8344
      4169 8343 4169 8335 4171 8334 4167 8327
      4166 8326 4127 8375 4136 8389
TIME...MOT...LOC 1520Z 222DEG 25KT 4141 8377

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

23

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:04 PM EDTSpecial Weather StatementCLEHancock56 min
Jun 18, 12:10 PM EDTSpecial Marine WarningCLE65 min
Jun 18, 12:16 PM EDTAreal Flood AdvisoryCLEAshtabula3 hr
Jun 18, 12:34 PM EDTSpecial Marine WarningCLE56 min
Jun 18, 1:00 PM EDTFlash Flood WarningCLEAshtabula4 hr
Jun 18, 1:51 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain, Medina39 min
Jun 18, 2:25 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain, Medina, Summit, Wayne50 min
Jun 18, 3:05 PM EDTSmall Craft AdvisoryCLE31 hr
Jun 18, 3:12 PM EDTSevere Thunderstorm WarningCLEMedina, Portage, Stark, Summit, Wayne48 min
Jun 18, 3:35 PM EDTSpecial Weather StatementCLEPortage, Trumbull40 min
Jun 18, 4:06 PM EDTSpecial Weather StatementCLETrumbull39 min
Jun 18, 4:09 PM EDTAreal Flood AdvisoryCLETrumbull2 hr
Jun 18, 4:15 PM EDTSevere Thunderstorm WarningCLETrumbull30 min
Jun 18, 4:32 PM EDTSpecial Marine WarningCLE88 min
Jun 18, 4:57 PM EDTSpecial Weather StatementCLELucas33 min
Jun 18, 5:05 PM EDTSpecial Weather StatementCLEMedina25 min
Jun 18, 5:08 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain, Medina, Summit52 min
Jun 18, 5:26 PM EDTSevere Thunderstorm WarningCLECuyahoga, Medina, Summit49 min
Jun 18, 5:53 PM EDTSevere Thunderstorm WarningCLEPortage, Summit52 min
Jun 18, 5:57 PM EDTSpecial Marine WarningCLE48 min
Jun 18, 6:00 PM EDTTornado WarningCLEMahoning, Portage, Stark, Summit45 min
Jun 18, 6:11 PM EDTSpecial Weather StatementCLELorain49 min
Jun 18, 6:42 PM EDTSevere Thunderstorm WarningCLEHancock, Lucas, Wood63 min
Jun 18, 6:43 PM EDTSpecial Weather StatementCLEMahoning47 min
Jun 18, 7:04 PM EDTSpecial Marine WarningCLE116 min
Jun 18, 7:08 PM EDTTornado WarningCLEHancock, Seneca, Wyandot37 min
Jun 18, 7:11 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Morrow, Seneca, Wyandot64 min
Jun 18, 7:14 PM EDTSevere Thunderstorm WarningCLEErie, Lucas, Ottawa, Sandusky76 min
Jun 18, 7:27 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Portage, Summit34 min
Jun 18, 7:30 PM EDTSevere Thunderstorm WarningCLEMahoning29 min
Jun 18, 7:36 PM EDTTornado WarningCLECrawford, Seneca, Wyandot39 min
Jun 18, 7:41 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEErie, Huron, Seneca64 min
Jun 18, 7:43 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEAshland, Crawford, Knox, Morrow, Richland77 min
Jun 18, 7:53 PM EDTTornado WarningCLELucas, Ottawa22 min
Jun 18, 7:58 PM EDTSpecial Marine WarningCLE2 hr
Jun 18, 1:08 PM EDTAreal Flood AdvisoryCLEErie3 hr
Jun 18, 4:17 PM EDTSpecial Weather StatementCLECrawford28 min

Nearby

Special Weather Statements in Ohio, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.